MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 12.1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11 - manufacturer narrative: toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim#:(b)(4).
 
Event or Problem Description
A facility representative reported that an implantable collamer lens was implanted into the patient's eye.Toxic anterior segment syndrome (tass) was diagnosed.Diagnostics were performed, treatment was administered.The lens was explanted and the problem resolved.
 
Additional Manufacturer Narrative
Corrected data: h6 type of investigation: 4110 lens work order search: no similar complaint type events reported for units within the same lot.Should have been included.(b)(4).
 
Additional Manufacturer Narrative
Additional information: h6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key20243020
Report Number2023826-2024-04384
Device Sequence Number7235169
Product Code MTA
UDI-Device Identifier00840311300174
UDI-Public(01)00840311300174(11)231108(17)261031
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5 12.1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer12/14/2024
12/23/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date12/16/2024
12/26/2024
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale